Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 151, NWS Omaha, NE

May 27, 20124 counties in Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at May 27, 2012, 4:39 PM CDT for 4 counties in Nebraska. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2012, 4:39 PM CDT (21:39 UTC)
Expired
May 27, 2012, 5:26 PM CDT
In force
47 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cuming County, NE, Stanton County, NE, Thurston County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 110 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 4:57 PM CDTHAIL 1.755 S Winside, NE
May 27, 5:10 PM CDTHAIL 1.756 W Wayne, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 3:42 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 9.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2012-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1034 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2012-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 222 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1034 J/kg
Mixed-layer CIN
-295 J/kg
Mixed-layer LCL
1208 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
222 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

179 
WUUS53 KOAX 272139
SVROAX
NEC039-167-173-179-272245-
/O.NEW.KOAX.SV.W.0151.120527T2139Z-120527T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
439 PM CDT SUN MAY 27 2012

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CUMING COUNTY IN NORTHEAST NEBRASKA...
  STANTON COUNTY IN NORTHEAST NEBRASKA...
  EXTREME NORTHWESTERN THURSTON COUNTY IN NORTHEAST NEBRASKA...
  WAYNE COUNTY IN NORTHEAST NEBRASKA...

* UNTIL 545 PM CDT

* AT 438 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS 
  INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
  HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS 
  LOCATED NEAR STANTON...OR 15 MILES EAST OF NORFOLK...AND MOVING 
  NORTHEAST AT 45 MPH. 

* LOCATIONS IMPACTED INCLUDE...
  WAYNE...STANTON...WISNER...WINSIDE...PILGER AND CARROLL. 

THIS INCLUDES HIGHWAY 275 BETWEEN MILE MARKERS 84 AND 101.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR 
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR 
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE 
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT 
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER 
SERVICE OFFICE IN OMAHA.

&&

LAT...LON 4235 9702 4226 9701 4226 9673 4227 9673
      4228 9671 4180 9703 4187 9732 4236 9720
TIME...MOT...LOC 2138Z 202DEG 37KT 4195 9715 
WIND...HAIL 60MPH 1.00IN

$$

PEARSON/KERN
6 follow-up statements
977 
WWUS53 KOAX 272148
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
448 PM CDT SUN MAY 27 2012

NEC039-167-173-179-272245-
/O.CON.KOAX.SV.W.0151.000000T0000Z-120527T2245Z/
WAYNE NE-THURSTON NE-CUMING NE-STANTON NE-
448 PM CDT SUN MAY 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM 
CDT FOR WAYNE...EXTREME NORTHWESTERN THURSTON...NORTHWESTERN 
CUMING AND STANTON COUNTIES...

AT 446 PM CDT...NATIONAL WEATHER SERVICE METEROLOGISTS INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL UP TO PING 
PONG BALL SIZE AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM 
WAS LOCATED NEAR PILGER...OR 15 MILES EAST OF NORFOLK...MOVING 
NORTH AT 45 MPH. 

LOCATIONS IMPACTED INCLUDE...
WAYNE...STANTON...WISNER...WINSIDE...PILGER AND CARROLL. 

THIS INCLUDES HIGHWAY 275 BETWEEN MILE MARKERS 87 AND 101.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...REPORT IT TO THE 
NATIONAL WEATHER SERVICE OR YOUR LOCAL AUTHORITY WHO WILL RELAY 
YOUR REPORT. THIS ACT MAY SAVE LIVES OF OTHERS IN THE PATH OF 
DANGEROUS WEATHER. 

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES 
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY 
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST 
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO 
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT 
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER 
SERVICE OFFICE IN OMAHA.

&&

LAT...LON 4235 9702 4226 9701 4226 9673 4228 9671
      4188 9699 4193 9727 4235 9720
TIME...MOT...LOC 2146Z 202DEG 37KT 4203 9711 
WIND...HAIL 60MPH 1.50IN

$$

PEARSON
931 
WWUS53 KOAX 272156
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
456 PM CDT SUN MAY 27 2012

NEC039-167-173-179-272245-
/O.CON.KOAX.SV.W.0151.000000T0000Z-120527T2245Z/
WAYNE NE-THURSTON NE-CUMING NE-STANTON NE-
456 PM CDT SUN MAY 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM 
CDT FOR WAYNE...EXTREME NORTHWESTERN THURSTON...NORTHWESTERN 
CUMING AND NORTHEASTERN STANTON COUNTIES...

AT 454 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
CAPABLE OF PRODUCING LARGE HAIL UP TO PING PONG BALL SIZE AND 
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES 
SOUTHEAST OF WINSIDE...OR 18 MILES EAST OF NORFOLK...MOVING 
NORTHEAST AT 45 MPH. 

LOCATIONS IMPACTED INCLUDE...
WAYNE...WISNER...WINSIDE...PILGER AND CARROLL. 

THIS INCLUDES HIGHWAY 275 BETWEEN MILE MARKERS 90 AND 101.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...REPORT IT TO THE 
NATIONAL WEATHER SERVICE OR YOUR LOCAL AUTHORITY WHO WILL RELAY 
YOUR REPORT. THIS ACT MAY SAVE LIVES OF OTHERS IN THE PATH OF 
DANGEROUS WEATHER. 

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES 
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY 
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST 
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO 
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT 
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER 
SERVICE OFFICE IN OMAHA.

&&

LAT...LON 4235 9702 4226 9701 4226 9673 4228 9671
      4193 9696 4205 9725 4235 9720
TIME...MOT...LOC 2154Z 202DEG 37KT 4211 9707 
WIND...HAIL 60MPH 1.50IN

$$

PEARSON/KERN
665 
WWUS53 KOAX 272159
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
459 PM CDT SUN MAY 27 2012

NEC039-167-173-179-272245-
/O.CON.KOAX.SV.W.0151.000000T0000Z-120527T2245Z/
WAYNE NE-THURSTON NE-CUMING NE-STANTON NE-
459 PM CDT SUN MAY 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM 
CDT FOR WAYNE...EXTREME NORTHWESTERN THURSTON...NORTHWESTERN 
CUMING AND EXTREME NORTHEASTERN STANTON COUNTIES...

AT 458 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE 
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 
NEAR WAYNE...OR 20 MILES EAST OF NORFOLK...MOVING NORTH AT 45 MPH. 

IN ADDITION...AT 457 PM...GOLF BALL SIZE HAIL WAS REPORTED 5 MILES 
SOUTH OF WINSIDE.

LOCATIONS IMPACTED INCLUDE...
WAYNE...WINSIDE AND CARROLL. 

THIS INCLUDES HIGHWAY 275 BETWEEN MILE MARKERS 96 AND 101.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...REPORT IT TO THE 
NATIONAL WEATHER SERVICE OR YOUR LOCAL AUTHORITY WHO WILL RELAY 
YOUR REPORT. THIS ACT MAY SAVE LIVES OF OTHERS IN THE PATH OF 
DANGEROUS WEATHER. 

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES 
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY 
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST 
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO 
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT 
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER 
SERVICE OFFICE IN OMAHA.

&&

LAT...LON 4235 9702 4226 9701 4226 9673 4228 9671
      4196 9693 4196 9695 4212 9724 4235 9720
TIME...MOT...LOC 2158Z 202DEG 37KT 4215 9705 
WIND...HAIL 60MPH 1.75IN

$$

PEARSON/KERN
490 
WWUS53 KOAX 272209
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
509 PM CDT SUN MAY 27 2012

NEC039-167-272255-
/O.CAN.KOAX.SV.W.0151.000000T0000Z-120527T2245Z/
CUMING NE-STANTON NE-
509 PM CDT SUN MAY 27 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CUMING AND 
EXTREME NORTHEASTERN STANTON COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED. 

LAT...LON 4235 9702 4226 9701 4226 9673 4228 9671
      4211 9682 4209 9697 4220 9723 4235 9720
TIME...MOT...LOC 2208Z 202DEG 37KT 4222 9701 

$$

NEC173-179-272245-
/O.CON.KOAX.SV.W.0151.000000T0000Z-120527T2245Z/
WAYNE NE-THURSTON NE-
509 PM CDT SUN MAY 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM 
CDT FOR WAYNE AND EXTREME NORTHWESTERN THURSTON COUNTIES...

AT 506 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE 
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 
NEAR WAYNE...OR 24 MILES NORTHEAST OF NORFOLK...MOVING NORTH AT 45 
MPH. 

LOCATIONS IMPACTED INCLUDE...
WAYNE...WINSIDE AND CARROLL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER IS SPOTTED...REPORT IT TO THE NATIONAL WEATHER 
SERVICE OR YOUR LOCAL AUTHORITY WHO WILL RELAY YOUR REPORT. THIS ACT 
MAY SAVE LIVES OF OTHERS IN THE PATH OF DANGEROUS WEATHER. 

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES 
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY 
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST 
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO 
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROA

&&

LAT...LON 4235 9702 4226 9701 4226 9673 4228 9671
      4211 9682 4209 9697 4220 9723 4235 9720
TIME...MOT...LOC 2206Z 202DEG 37KT 4222 9701 
WIND...HAIL 60MPH 1.75IN

$$

PEARSON/KERN
387 
WWUS53 KOAX 272220
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
520 PM CDT SUN MAY 27 2012

NEC173-272255-
/O.CAN.KOAX.SV.W.0151.000000T0000Z-120527T2245Z/
THURSTON NE-
520 PM CDT SUN MAY 27 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHWESTERN 
THURSTON COUNTY IS CANCELLED...

THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED. 

LAT...LON 4235 9702 4227 9701 4228 9714 4230 9717
      4235 9717 4235 9709
TIME...MOT...LOC 2220Z 202DEG 37KT 4231 9696 

$$

NEC179-272245-
/O.CON.KOAX.SV.W.0151.000000T0000Z-120527T2245Z/
WAYNE NE-
520 PM CDT SUN MAY 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM 
CDT FOR EXTREME NORTH CENTRAL WAYNE COUNTY...

AT 517 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE 
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 
NEAR WAYNE...OR 21 MILES SOUTHWEST OF PONCA...MOVING NORTH AT 45 
MPH. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF 
EXTREME NORTH CENTRAL WAYNE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES 
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY 
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST 
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO 
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4235 9702 4227 9701 4228 9714 4230 9717
      4235 9717 4235 9709
TIME...MOT...LOC 2217Z 202DEG 37KT 4231 9696 
WIND...HAIL 60MPH 1.75IN

$$

PEARSON/KERN
589 
WWUS53 KOAX 272226
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
526 PM CDT SUN MAY 27 2012

NEC003-139-272300-
/O.CON.KOAX.TO.W.0013.000000T0000Z-120527T2300Z/
PIERCE NE-ANTELOPE NE-
526 PM CDT SUN MAY 27 2012

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR 
SOUTHWESTERN PIERCE AND SOUTHEASTERN ANTELOPE COUNTIES...

AT 521 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 
NEAR OAKDALE...OR 24 MILES WEST OF NORFOLK...MOVING NORTHEAST AT 50 
MPH. 

LOCATIONS IMPACTED INCLUDE...
OAKDALE.

THIS INCLUDES HIGHWAY 275 BETWEEN MILE MARKERS 45 AND 50.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE 
LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE 
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND 
PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4232 9771 4227 9766 4225 9767 4210 9781
      4199 9796 4199 9797 4206 9805
TIME...MOT...LOC 2221Z 229DEG 43KT 4204 9790 

$$

SMITH/CZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:28 PM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, May 27, 3:28 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
328 PM CDT SUN MAY 27 2012

.DISCUSSION...

MAIN CONCERN IS SEVERE WEATHER THROUGH THE EVENING AND POSSIBLY
INTO THE EARLY MORNING HOURS. LOCALLY HEAVY RAIN IS ALSO POSSIBLE...
AND WILL KEEP PREVIOUS ISSUED FLASH FLOOD WATCH. PRECIPITABLE
WATER VALUES SHOULD GENERALLY BE FROM 1.5 TO 2.0 INCHES THROUGH
THE EVENING. HIGHEST FOR FLASH FLOODING IS PROBABLY IN MINNESOTA
AND NORTHWEST IOWA.

UPPER AIR CHARTS FROM THIS MORNING INDICATED THE FOLLOWING. AT
300 MB...A JET MAX OF AROUND 100 KNOTS WAS NOTED OVER NORTHERN
ARIZONA. AT 500 MB...A BROAD AREA OF HEIGHT FALLS EXTENDED FROM
THE ROCKIES OUT INTO THE NORTHERN AND CENTRAL PLAINS. A MAX OF
AROUND 100 METERS WAS ESTIMATED OVER THE NORTHERN WYOMING/
SOUTHEAST MONTANA BORDER AREA. COOLER AIR AT 700 MB WAS MOVING
EAST ACROSS THE PLAINS...AS NOTED BY COOLING ON KOAX 18Z SOUNDING.
IT ALSO COOLED AT 850 MB. MIXED LAYER CAPE WAS 1038 J/KG AND
CONVECTIVE INHIBITION WAS 70.

EXPECT STORMS TO INCREASE IN COVERAGE ACROSS THE NORTHWEST HALF OF
THE FORECAST AREA THROUGH EARLY EVENING. SEE HWO AND SPC PRODUCTS
FOR ADDITIONAL DETAILS.

COLD FRONT EXTENDED FROM EASTERN SOUTH DAKOTA DOWN THROUGH NEBRASKA
AND DOWN INTO NORTHWEST KANSAS AT MID AFTERNOON. THIS SHOULD EXTEND
FROM EASTERN MINNESOTA TO SOUTHWEST IOWA AND DOWN TO INTO WESTERN
OKLAHOMA. EXPECT A DECENT RANGE OF LOWS TONIGHT WITH LOWS RANGING
FROM 50S IN NORTHEAST NEBRASKA TO 60S IN THE SOUTHWEST CORNER OF
IOWA AND SOUTHEAST CORNER OF NEBRASKA.

COOLER TEMPERATURES WILL OCCUR ACROSS THE AREA THE NEXT SEVERAL
DAYS. MONDAY INTO TUESDAY NIGHT SHOULD BE MAINLY DRY. OUR NEXT
CHANCE OF PRECIPITATION SHOULD SPREAD ACROSS THE AREA WEDNESDAY.
THIS COULD YIELD DECENT BENEFICIAL RAINFALL AMOUNTS OF A QUARTER TO
HALF AN INCH.

FARTHER OUT...GENERALLY USED A BLEND OF GFS/ECMWF/CANADIAN FOR
TEMPERATURES AND POPS.

MILLER

&&

.AVIATION...

18Z TAFS FOR KOMA...KLNK...KOFK.

VFR CONDITIONS WILL PREVAIL THROUGH LATE AFTERNOON. A COLD
FRONT...CURRENTLY WEST OF ONL/EAR...WILL MOVE INTO EASTERN NEBRASKA
THROUGHOUT THE LATE AFTERNOON AND EARLY EVENING HOURS. LATEST
THINKING IS THUNDERSTORMS WILL IMPACT ALL TAF SITES STARTING AROUND
22Z AND CONTINUING THROUGH AT LEAST 9Z. HIGHLIGHTED GREATEST THREAT
AT KOFK WITH SEVERE WIND MENTION. HAIL WILL BE A THREAT AT ALL
SITES.

PEARSON

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NEZ015-033-034.

IA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR IAZ043.

&&
Hazardous weather outlook, May 27, 11:48 AM CDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1148 AM CDT SUN MAY 27 2012

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-280700-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
1148 AM CDT SUN MAY 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND TONIGHT WITH A
MODERATE RISK OF SEVERE WEATHER ACROSS MUCH OF THE REGION. THE
STORMS SHOULD DEVELOP NORTHWEST OF A LINE FROM LINCOLN TO SIOUX
CITY THIS AFTERNOON...AROUND 4 PM. THE STORMS WOULD THEN SPREAD
EASTWARD ACROSS THE REMAINDER OF EASTERN NEBRASKA AND WESTERN IOWA
THROUGH THE LATE EVENING AND OVERNIGHT HOURS. THE SEVERE WEATHER
THREAT GREATLY DIMINISHES AFTER MIDNIGHT. WIND SHEAR WILL BE
SUFFICIENT FOR SUPERCELL STORMS TO DEVELOP. VERY LARGE HAIL UP TO
BASEBALL SIZE AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS WITH
STORMS THAT DEVELOP. HOWEVER...AN ISOLATED TORNADO WILL ALSO BE
POSSIBLE ACROSS MAINLY EASTERN NEBRASKA...AND ESPECIALLY SOUTHEAST
NEBRASKA THIS LATE THIS AFTERNOON AND EVENING.

IN ADDITION TO THE STRONG STORMS...VERY HEAVY RAINFALL MAY ALSO
OCCUR...WITH ONE TO THREE INCHES OF RAIN FORECAST IN MANY AREAS.
DUE TO RECENT HEAVY RAINS OVER THE LAST FEW DAYS...A FLASH FLOOD
WATCH HAS BEEN ISSUED FOR A FEW COUNTIES IN EXTREME NORTHEAST
NEBRASKA AND NORTHWEST IOWA FOR TONIGHT AS WELL. AWAY FROM THE
FLASH FLOOD WATCH ISOLATED FLASH FLOODING REMAINS A THREAT.

A COLD FRONT ALONG WITH AMPLE MOISTURE MOVING INTO THE REGION WILL
BE RESPONSIBLE FOR THE THUNDERSTORM DEVELOPMENT. BECAUSE OF THE
HOLIDAY WEEKEND AND THE MAGNITUDE OF STORMS THAT ARE EXPECTED...YOU
SHOULD HAVE A SEVERE WEATHER PLAN OF ACTION IN PLACE AND BE READY
TO IMPLEMENT THOSE PLANS LATER TODAY WHEN NECESSARY. CAMPERS
ESPECIALLY SHOULD BE AWARE OF THE WEATHER TODAY AND MAKE PLANS FOR
SAFE SHELTER WELL IN ADVANCE OF STORMS MOVING INTO YOUR AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ADDITIONAL THUNDERSTORMS ARE FORECAST WEDNESDAY INTO THURSDAY
AS ANOTHER WEATHER SYSTEM MOVES INTO THE AREA.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING
AS SEVERE WEATHER WATCHES ARE ISSUED LATER TODAY...ESPECIALLY IN
EASTERN NEBRASKA.

PEARSON

In the hours before

Special weather statement, May 27, 4:15 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
415 PM CDT SUN MAY 27 2012

NEZ018-032-033-042-043-272145-
STANTON NE-COLFAX NE-CUMING NE-PLATTE NE-WAYNE NE-
415 PM CDT SUN MAY 27 2012

...SIGNIFICANT WEATHER ADVISORY FOR STANTON...NORTHWESTERN COLFAX...
NORTHWESTERN CUMING...NORTHEASTERN PLATTE AND SOUTH CENTRAL WAYNE
COUNTIES UNTIL 445 PM CDT...

AT 413 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR LEIGH...OR 21 MILES NORTH OF
COLUMBUS...MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF DIMES WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
STANTON...WISNER...CLARKSON...LEIGH AND PILGER.

THIS INCLUDES HIGHWAY 275 BETWEEN MILE MARKERS 87 AND 101.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT
MONDAY MORNING FOR EAST CENTRAL NEBRASKA.

LAT...LON 4219 9717 4208 9684 4165 9717 4172 9739
TIME...MOT...LOC 2113Z 204DEG 39KT 4174 9725

PEARSON

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 3:42 AM CDTFlash Flood WatchOAXBurt, Cuming, Thurston21 hr
May 27, 4:15 PM CDTSpecial Weather StatementOAXStanton30 min
May 27, 4:41 PM CDTSevere Thunderstorm WarningOAXAntelope, Boone34 min
May 27, 5:13 PM CDTTornado WarningOAXAntelope, Pierce29 min
May 27, 5:16 PM CDTSevere Thunderstorm WarningOAXCedar44 min
May 27, 5:24 PM CDTSevere Thunderstorm WarningOAXCedar, Knox, Madison, Pierce, Wayne51 min
May 27, 5:30 PM CDTTornado WarningOAXAntelope, Pierce30 min
May 27, 5:36 PM CDTTornado WarningOAXBoone39 min
May 27, 5:43 PM CDTSevere Thunderstorm WarningOAXSaline, Seward47 min
May 27, 5:47 PM CDTFlash Flood WarningOAXAntelope, Boone, Pierce3 hr
May 27, 5:57 PM CDTSevere Thunderstorm WarningOAXJefferson, Saline, Seward48 min
May 27, 6:00 PM CDTTornado WarningOAXBoone, Madison, Platte30 min
May 27, 6:04 PM CDTSevere Thunderstorm WarningOAXAntelope, Boone, Madison, Pierce26 min
May 27, 6:06 PM CDTSevere Thunderstorm WarningOAXCedar, Pierce, Wayne39 min
May 27, 6:08 PM CDTAreal Flood AdvisoryOAXAntelope, Pierce3 hr
May 27, 6:19 PM CDTSevere Thunderstorm WarningOAXButler, Seward26 min
May 27, 6:19 PM CDTSevere Thunderstorm WarningOAXBoone, Platte26 min
May 27, 6:28 PM CDTTornado WarningOAXMadison, Pierce, Stanton32 min
May 27, 6:32 PM CDTSevere Thunderstorm WarningOAXMadison, Pierce28 min
May 27, 6:42 PM CDTSevere Thunderstorm WarningOAXAntelope, Boone, Madison, Platte33 min
May 27, 6:46 PM CDTSevere Thunderstorm WarningOAXButler, Colfax, Dodge, Saunders33 min
May 27, 6:48 PM CDTSevere Thunderstorm WarningOAXButler, Lancaster, Saline, Saunders, Seward57 min
May 27, 6:53 PM CDTSevere Thunderstorm WarningOAXCedar, Pierce, Stanton, Thurston, Wayne37 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.